ASPARTAME, CREATINE, AND ATHLETICS,
James Bown, M.D.
A FATAL COMBINATION!
By James Bowen, M.D.
Web Site: http://www.bowendrjim.com
The death of Charles Fleming, a Florida athlete who died after consuming large amounts of diet Gator Aid with Aspartame, and very large amounts of creatine, both of which lead to the formation and release of toxic amounts of methanol in the body, upon their consumption, has led me to review the medical literature in related topics because his wife, Diane was falsely imprisoned for poisoning him with methanol which she never had any access to. Never were any proper forensics applied to really identify the source of the methanol poisoning from which he apparently died. I say "Apparently" because Aspartame also attacks the human body with several other poisonings at the same time, so his subsequent death really resulted from a summation of those poisonings.
Charles, a chronic high dose Aspartame and creatine abuser, had used diet gator aid with Aspartame, and dumped in lots of creatine. (In fact, many times the recommended dose.) He had then engaged in vigorous competitive athletics, resulting in an acute toxic state and his ensuing death.
Idiopathic sudden death has risen from a rare occurrence, to one of the most common causes of death in the US since the marketing of Aspartame and the arrival of the current craze of using creatine to increase athletic performance and burn fat. A more complete review of background material is posted at: http://www.bowendrjim.com.
In summary there have been a lot of similar deaths of well known athletes after they consumed creatine and sports drinks, and then engaged in vigorous athletic activities. My article on Aspartame and sudden death gives a good foundation for understanding the deteriorated condition in which your heart and cardiac conduction system are left, if you consume Aspartame. The additive activation of the methanol-formaldehyde-formic acid-carbon monoxide toxic axis from concurrent use of creatine and Aspartame is a final blow to the heart and its conduction system, already damaged and compromised from previous Aspartame consumption. We however, need sources to come forward and verify the fact that the other mentioned dead athletes, who died suddenly after using sports drinks, and exerting, were indeed Aspartame consumers.
Another class of pathopysiology found in those sudden death Athletes, whose unexpected death occurred after using sports drinks and exerting themselves, which has already been identified, is the activation of the body's Arginine vasopressin neuroendocrine shock fighting mechanism, which leads to water intoxication with hyponatremia, massive potassium loss, and cerebral edema. This resultant condition, greatly increases the risk of cardiac arrhythmias arising from the Aspartame damaged cardiac conduction system, and therefore the demise of the Athlete from the summation of all the pathophysiology so engendered.
One article I reviewed stated that there are several hundred post operative surgical deaths annually in the USA because of the shock to the human organism that occurs from inadequate post operative pain relief. There are several factors likely responsible for this:
1. The HMO dominated atmosphere wherein inadequately insured or HMO carried patients are often sent home in the immediate post operative state with no strong pain meds available for their relief.
2. The use of "modern" anesthetic agents which common to all anesthesia must obliterate the body's normal homeostatic mechanisms, but which then quickly reverse, leaving the patient awake and feeling everything including the horrendous pain. Except for the severe pain present, and that still to come, the sufferers may appear relatively normal and stable to the person observing them!
3. The insane notion now being instilled in doctors noggins by the present power structure, that giving post op patients adequate pain relief, in fact all that they need, is somehow a medical evil. This is like the evil power structure punditry that people should poison themselves, and their future generations with Aspartame. Both are pure insanity.
Both the shock from strenuous athletics in combination with creatine and Aspartame consumption, and the shock of unrelieved severe post operative pain lead to activation of shock mechanisms including the elaboration of the neuroendocrine hormone, Arginine vasopressin in the hypothalamus which results in cerebral edema, cardiac congestion and pulmonary edema in combination with severe potassium wasting. This a combination which is a sure ticket to sudden death, especially in the face of the many preexisting damages inflicted by Aspartame. Aspartame is already well known for causing neurotransmitter abnormalities, such as serotonin elevations and suppressions, in various areas of the brain due to its phenylalanine isolate poisoning, and Aspartame's hypothalamic damage resultant from its extreme neuro excitotoxin effect, and formaldehyde-formic acid poisoning, which is particularly focused in the hypothalamus. I would expect that anyone with expertise in the elaboration of neurotransmitters could verify the direct effect of combined creatine and Aspartame poisoning (both are N-Methyl esthers) in producing the oft fatal, aberrant elaboration of Arginine vasopressin in those so exposed. Mere extreme athletic exertion, does not, in and of itself, do so.